Forum

Vertigo - any advice please?

Hello I have been told MS is unlikely after MRI brain scan but have more tests booked for next week - evoked potentials visual  and MRI spinal cord. In the meantime I have got so dizzy I can hardly stand. Had to call out of hours GP on Sunday and he prescribed Betahistie 16 mg three times a day. I have already been given STemetil by my GP which didn't seem to do anything at all. Can I take or shoudl I take them both together? I am so fed up with not being able to do things. I just tried to take my dog into th garden for his usual wee -wee and had to sit down as I felt I was falling over. How long do these attacks last? Is there any time frame for getting better? Also I am due to go on holiday 7 June - flying to Lanzarote with my husband. We have not had a holiday since what seems like forever. I can sit in the shade as I always do but am worried about the flight. Does anyone know if this vertigo thing will affect me more on the plane? I understand that is had all to do with the ears and am really worried about it. I would cancel the holiday in a minute but don;t feel able to do that to my husband....he works so hard and does loads around the house for me since I have become so immobile. The betahistine is also gving me real bad stomach ache and vomiting - I also take omeoprazole for tummy problems - been on it 15 years  as have hiatus hernia  - but the pain from the new pills is pretty bad. Can anyone say how long thi sawful feeling takes to go away and will it go without medication as my GP suggested last week - or do I need to keep on with the tablets? Sorry to sound so useless but am really feeling down - its like being drunk without the booze. Also will the eye tests potentials things make me worse if I still have this vertigo next week? I have read some posts on here from folks who have undergone the eye tests and they said they made them physically sick - any advice would be more than welcome. I am a fifty eight year old retired woman and live in Sheffield. Thanks MARY

It will go off on its own, but when is the question could be weeks, i am having the same, cant stand up at all,mines that bad it disables me for moths at a time, i dont take anything for it, i let it run its course, its one of my most disabling symptoms, there are sosme excercises that can help, but they make you worse before you fee l better, they are called cawthorne cooksey ( (google it  ) my phsysio said next time i am bad to go to her and she will  show me how to do them,but i dont want to feel any more dizzy than i do now,so i am just riding it out, yet again,

 

know what you mean about having to cancel your holidays, we were due to go on the 18th May, but i had to cancel,because i know i wont be well enough to travel, i have lost hundreds  having to cancel, hope you feel better soon and hope you get on your holiday.

jaki  xx

I would call your pharmacist and ask if there might be drug interactions,if you are on other meds tell him those aswell as it may be that it could interact with those,.f you explain about your holiday and flying he might have a better idea of what would work best.In my experience they know far more about drugs than gps.

No idea what is best holidy wise,but have you got insurance? If you do end up cancelling dont give up on claiming the money back as the post office paid up fully on my hubby not making Sharm last Nov they even paid for the follow on flight he had booked thinking he would be better but wasnt,and they only took £45 admin. As you can imagine we were amazed.

Be careful what you are doing.

Pip